Leukaemia CARE
515 members247 posts

I'm new here, I go under the name of Briarowl

I have had Essential Thrombocythaemia for over 3 years which has been controlled by Hydroxicarbonide. I have just been diagnosed with Acute Myeloid Leukaemia. I see the haematologist next week to talk about treatment, but in the meantime I have had my Hydroxy doubled. I have a feeling it has increased my tiredness and I get a lot of pain in my chest. Does anyone else have this problem? I am 77 and have been told I am too old for aggressive chemotherapy in hospital.

Briarowl

2 Replies
oldestnewest

Hi there Briarowl. Sorry to hear about your diagnosis. Have you thought about ringing our careline and talking to our nurse? She may be able to talk things through with you.

Best wishes.

Reply

I had ET from early last year and was put on hydroxyc, but suffered extreme fatigue, was changed to anagrelide early this year, but fatigue continued. Was then diagnosed with abnormal heart rhythm, so under treatment for that - continuing.

So another bone marrow sample was taken, diagnosis changed to myelofibrosis , prescribed ruxilitinib, now developed shingles symptoms.

Would recommend asking for ECG.

Reply

You may also like...